Suspected Cross-reactivity Of Enalapril-induced And Captopril-induced Hepatotoxicity

Title

Suspected Cross-reactivity Of Enalapril-induced And Captopril-induced Hepatotoxicity

Creator

Hagley M T; Benak R L; Hulisz D T

Publisher

Annals of Pharmacotherapy

Date

1992
1992-06

Description

OBJECTIVE: To present evidence that enalapril and captopril may produce hepatotoxicity by a common mechanism. DATA SOURCES: A case report and review of pertinent literature. DATA SYNTHESIS: A patient developed hepatotoxicity once while taking enalapril and again while taking captopril. Hepatotoxicity resolved with cessation of therapy. Hepatotoxicity has been reported with use of captopril, enalapril, and lisinopril. Apparent cross-reactivity has been reported on just one other occasion. CONCLUSIONS: Because hepatotoxicity is uncommon with angiotensin-converting enzyme (ACE) inhibitors, our observations suggest the possibility that these agents produce hepatotoxicity by a common mechanism. In patients who develop hepatotoxicity while taking one ACE inhibitor, other agents in this class probably should be avoided.

Subject

hepatitis; Pharmacology & Pharmacy

Format

Journal Article or Conference Abstract Publication

Search for Full-text

Users with a NEOMED Library login can search for full-text journal articles at the following url: https://libraryguides.neomed.edu/home

Rights

Article information provided for research and reference use only. All rights are retained by the journal listed under publisher and/or the creator(s).

Pages

780-781

Issue

6

Volume

26

Citation

Hagley M T; Benak R L; Hulisz D T, “Suspected Cross-reactivity Of Enalapril-induced And Captopril-induced Hepatotoxicity,” NEOMED Bibliography Database, accessed May 5, 2021, https://neomed.omeka.net/items/show/10037.

Social Bookmarking